FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Something’s not right

bipolar ups and downs

bipolar ups and downs

I'm on new medication and have been having mild ups and downs. I say mild because I'm not crying in a mess on the floor, but rather having serious trouble with motivation. Getting out of bed, having a shower, even eating are gargantuan tasks. Yet I'm still having's highs, with fast talking, giggling and excess energy. Don't know if I should do anything about it. I have no carer or support. Can others relate?

5 replies

1 - 5 of 5

In response to: bipolar ups and downs

Re: bipolar ups and downs

Hi @Snuffles,

Adjusting to a new medication can be such a difficult time. Sometimes symptoms can feel worse before they start get better and having support through this process can make such a difference so that's really hard for you that you don't have that support. Hopefully your prescribing doctor is monitoring your progress and you can 'check out' what you are experiencing with them.

Many of our members may be able to relate to what you are feeling.

@kristin, @Akash75 and @Rosie have had similiar experiences with adjusting to medications, you might want to link in with them?

In response to: bipolar ups and downs

Re: bipolar ups and downs

Hi @Snuffles,

I always expect to feel a bit more strange than usual around the time of changing a medication. I watch out for any side effects that are too concerning, bearing in mind that some of these might settle down after I have been on the new medication for a few weeks. Do you have an appointment to see your doctor/psychiatrist again soon? If not, it could be worth trying to see them earlier to discuss how you are going. I do relate to some of what you are describing, especially the lack of motivation coupled with in-between bright moments. How is this different to what you normally feel like? Looking forward to reading more about how you are travelling.

In response to: bipolar ups and downs

Re: bipolar ups and downs

My ups and downs were under control with my previous medication, but my psychiatrist took me off it because of side effects. I don't feel like the new one is really working, although thank goodness I don't have the side effects. I don't mind the highs, but the lack of motivation is a real problem

In response to: Re: bipolar ups and downs

Re: bipolar ups and downs

I feel for your issues with motivation at the moment, especially if you are struggling to even eat. I wonder if you are due to see your doctor or psychiatrist soon and if you can make an early appointment?

In response to: bipolar ups and downs

Re: bipolar ups and downs

Thanks guys,
I'm not seeing my psychiatrist for some time, but I am seeing my psychologist tomorrow
1 - 5 of 5